Texas, 2022

Drought in Texas, December 1 to 31, 2022

December 1 to 31, 2022 · NWS CRP · 1 event in 1 county or zone

Severe drought persisted over the northwest part of Webb County through the month.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Severe drought persisted over the northwest part of Webb County through the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 30, 11:35 PM CST, 25 minutes earlier.

Area forecast discussion, Nov 30, 11:35 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1135 PM CST Wed Nov 30 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 256 PM CST Wed Nov 30 2022

Key Message:

- Breezy and cool conditions for the rest of this afternoon

- Chilly Tonight with clouds returning late

- Hazardous marine conditions through Tonight

Cold air advection will weak overnight with winds gradually
subsiding. Will allow the wind advisory to expire along the coast at
3pm. Skies will remain clear across the northeastern 2/3rds of our
CWA this evening but will steadily becoming overcast during the
overnight hours as return flow commences.  Already noticing clouds
spreading NW across the Rio Grande plains and southern Brush country
as trough takes shape over the Lee of the Rockies. Isentropic lift
increases Thursday Afternoon through Thursday Night resulting in
slight chance to chance of light rain. The overcast and damp
conditions will hold temps in the 50s across the Rio Grande and mid
60s over the Coastal Plains Thursday. Cool and damp conditions will
continue Thursday Night with good insulation from aforementioned
conditions.

Tides remain elevated due to the strong northeast winds and Eckman
transport, but with winds decreasing and astronomical tides also
declining do not anticipate the need for a coastal flood advisory at
this time.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 256 PM CST Wed Nov 30 2022

Key Messages:

- Cold front weakens and stalls just north or over South Texas
Saturday afternoon, isolated to scattered showers

- Patchy to areas of dense fog possible through the weekend, mainly
during early morning hours

Mid to upper level high over northeast Mexico into the Gulf of
Mexico will induce ridging over South Texas into early next week. A
weakening cold front is expected to approach the region from the
north Saturday, stalling as it bisects the CWA in the mid to late
afternoon hours. It's worth noting that the NAM had a pre-frontal
trough extend into the area on Saturday with the actual front
(evident from dewpoint and theta-e gradient) remaining north of us
over the Hill Country.

Isentropic lift and greater than normal moisture (PWATs ~ 1.5",
>75th percentile) will allow for isolated showers over the Coastal
Bend and Victoria Crossroads on Friday. Isolated to scattered
showers are expected Saturday over South Texas as the front
approaches and moisture increases slightly. Lingering showers may
continue into Sunday as the boundary retreats northward as a warm
front through the day. Slight rain chances (<20% PoP) over the
Victoria Crossroads and waters Monday and Tuesday during the day due
to isentropic lift at 295-300K. The front next week mentioned in the
previous forecast package seems to have waned and latest runs show
the front stalling and weakening well north of the area.

Patchy to areas of fog will be possible through the weekend as
dewpoints hover around 70 degrees and water temperatures along the
coast remain below, in the mid to upper 60s. Could drop even more
after the cold front from this morning. Confidence is higher on
Friday night and have included in the forecast. Max temperatures
will vary from the mid 70s to the mid 80s with lows in the 60s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1134 PM CST Wed Nov 30 2022

VFR conditions are expected to continue through much of the night
with MVFR ceilings rolling in from the south around 09-12z. By 18z
all sites should drop to MVFR due to lowered ceilings with MVFR
conditions persisting through the remainder of the TAF cycle.
Confidence is increasing in IFR/LIFR conditions towards the end of
the period, with IFR/LIFR conditions impacting CRP and ALI around
00/01z and the western sites around 03/05z. Winds are expected to
remain light throughout the period with only CRP expected to gusts
near the 12 knot range.

&&

.MARINE...
Issued at 256 PM CST Wed Nov 30 2022

Strong northeast winds will continue over the gulf waters tonight in
the wake of the cold front. A Gale Warning remains in effect until
6pm. Then Small Craft Advisories will be hoisted through 6am
Thursday. A moderate easterly flow can be expected Thursday becoming
weak to moderate and turning southeast Thursday Night through
Friday night. The flow will be weak and more easterly Saturday,
becoming weak to moderate Saturday night as a front stalls inland.
Weak to moderate onshore flow returns Sunday. Light rain will
develop Thursday afternoon and continue through Thursday Night.
Isolated to scattered showers will be possible Saturday through
Saturday night, becoming isolated on Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    66  50  64  58 /   0   0  20  40
Victoria          64  43  64  57 /   0   0  10  30
Laredo            66  50  55  51 /   0   0  10  20
Alice             66  47  60  56 /   0   0  10  30
Rockport          66  50  64  61 /   0   0  20  50
Cotulla           66  47  57  53 /   0   0   0  20
Kingsville        67  50  61  57 /   0   0  20  30
Navy Corpus       66  56  65  62 /   0  10  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ250-255.

     Small Craft Advisory until 6 AM CST Thursday for GMZ270-275.

&&

SHORT TERM...JM
LONG TERM....EMF
AVIATION...JCP/84
Hazardous weather outlook, Nov 30, 3:07 PM CST, 8 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
307 PM CST Wed Nov 30 2022

TXZ229>234-239>247-342>347-442-443-447-012115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
307 PM CST Wed Nov 30 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...This afternoon and tonight.

No Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Moderate Rip Current Risk Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-012115-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
307 PM CST Wed Nov 30 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Gale Warning in effect through 6 PM this evening for the coastal
waters.

Small Craft Advisory in effect for the bays and waterways until 6 PM
and gulf waters from 6pm this evening through 6am Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Patchy sea fog will be possible over the bays and near shore waters
Thursday night through the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Webb

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Webb forecast zone
Reported by
Drought Monitor
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Severe drought persisted over the northwest part of Webb County through the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, December 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1072470.